MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION.

MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION.
Catalog Number CF-5460/C
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that post-placement of a peritoneal dialysis catheter on (b)(6) 2021.The customers homecare nurse reported on 02-23-2021 that the catheter had detached outside the patient body and a bad odor and drainage was noted.The patient was transferred to the hospital immediately for a pd catheter replacement.Antibiotics were administered for this patient.No patient injury to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined although it is most likely due to use of the device.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERITONEAL DIALYSIS CATHETER
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION.
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key11509943
Report Number1721504-2021-00017
Device Sequence Number12065096
Product Code DRE
UDI-Device Identifier00884450330210
UDI-Public884450330210
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070730
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2023
Device Catalogue NumberCF-5460/C
Device Lot NumberH1856197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;